After IV injection 5 days ago: Swollen, sore arm from elbow to armpit. Why might this be happening?

I had a severe allergic reaction to I don’t know what 5 days ago. Went to ER. They put an IV in the top of my hand. Woke up today and my arm is swollen and bruised on the inside from the elbow to the armpit. It is most tender at the inside right above the elbow. They injected epinephrin in the back of my arm. Put steroids and benedryl in the IV.

Anyone else experience anything like this?
Also.. it is slightly bruised or red on the inner arm, right above the elbow.

Be Sociable, Share!

3 thoughts on “After IV injection 5 days ago: Swollen, sore arm from elbow to armpit. Why might this be happening?

  1. you might have a bit of infection or cellulitis…see a dr. about it, you do not want the infection to spread

  2. versantly says:

    this could be phlebitis. return to the ER.

  3. IF YOU HAD A REACTION TO THE MEDICATIONS THEY GAVE YOU, THE LOCAL REACTION ON YOUR ARM WOULD HAVE APPEARED THAT DAY. IF YOU WERE SEEN 5 DAYS AGO AND NOW JUST GOT THE SWELLING AND TENDERNESS TO YOUR ARM, THEN MOST LIKELY, YOU HAVE PHLEBITIS FROM YOUR IV SITE. IT IS AN INFECTION THAT MAY ALSO CAUSE SOME RED STREAKING SOMEWHERE IN YOUR ARM, EVENTUALLY A SLIGHT FEVER. THIS NEEDS TO BE TREATED AND YOU SHOULD NOT WAIT. THEY MAY TREAT IT WITH ANTIBIOTIC PILLS OR DECIDE TO GIVE YOU A SHOT, OR IV ANTIBIOTICS…DEPENDING ON THE SEVERITY.

    I WOULD GO BACK TO THE ER YOU WENT TO AND TELL THEM WHAT HAPPENED. MOST PLACES WILL NOT CHARGE YOU TO HAVE THIS TREATED WHEN THEY CAUSED THE INFECTION FROM THE IV START. IF THEY CANNOT ACCOMODATE YOU WITH WAVING THE BILL, WRITE A LETTER TO THE NURSE MANAGER OF THE DEPARTMENT. GOOD LUCK!

Add Comment Register



Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>